What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 4, 6:08 PM EST, 1 hour earlier.
Area forecast discussion, Sep 4, 6:08 PM EST, 1 hour before
Area Forecast Discussion
National Weather Service Jacksonville FL
708 PM EDT Sun Sep 4 2022
...New AVIATION...
.NEAR TERM...
(Through Tonight)
Issued at 333 PM EDT Sun Sep 4 2022
A shift to S-SE steering flow and abundant moisture with PWATs
still above 2 inches, still supporting numerous to widespread
convection over inland SE GA and along the I-75 corridor of inland
NE FL this afternoon and evening with localized flooding the main
threat from storms as slow movement towards the North at less than
10 mph is expected. Convection fades after sunset and mainly rain
free after midnight with some partial clearing which should lead
to at least patchy fog over inland areas, with some potential for
areas of fog/locally dense fog over inland SE GA late tonight.
Temps remain close to climo values with lows in the lower to
middle 70s inland and upper 70s along the Coast.
&&
.SHORT TERM...
(Monday through Tuesday Night)
Issued at 333 PM EDT Sun Sep 4 2022
Low level/Mid Level ridging starts to build over the region and
this will start to allow for some subsidence with a gradual drying
of the atmosphere with PWATs slowly falling to less than 2 inches
by late Monday through Tuesday. This will lead to a slow downward
trend in Pops into the 40-60% range on Monday and in the 20-40%
range on Tuesday, mainly during the afternoon/early evening hours.
The lesser coverage of convection will lead to a slow buildup of
daytime heating with inland highs reaching the lower 90s on
Monday, then more widespread lower/middle 90s on Tuesday as a West
to Northwest steering flow develops and pushes daytime peak Heat
Indices to around 105 degrees.
&&
.LONG TERM...
(Wednesday through next Saturday)
Issued at 333 PM EDT Sun Sep 4 2022
Wednesday...Last day of more limited scattered convection and
daytime heating with widespread Highs in the lower/middle 90s and
Heat Indices around 105 degrees as low level ridge axis slides
just south of the region and the W-NW steering flow keeps the East
Coast sea breeze more pinned closer to the coast, but delay in
onset convection may lead to stronger/isolated severe storms later
in the day and through the evening hours.
Thu/Fri/Sat...Long range GFS/ECMWF models in general agreement
with pushing this high pressure ridge off to the south and pushing
Central US trough into the SE US, which will likely allow a slow
moving frontal boundary and abundant moisture to push back into
the region with at least daily numerous showers and storms with a
return to near normal Max temps around 90. Locally heavy rainfall
threat returns as PWATs push back around 2 inches along with slow
storm motion.
&&
.AVIATION...
(00Z TAFS)
Issued at 707 PM EDT Sun Sep 4 2022
Band of SHRA/TSRA W of KJAX to E of KGNV trying to work slowly
eastward. Likely will impact KVQQ through at least 01z, might get
close to KJAX 00z-01z. Otherwise, VFR conditions expected for
most of the night. Very late, patchy fog may develop, and could
affect KVQQ and KGNV. Could also see areas of lower CIGs develop
near eastern TAF sites. Similar day Tomorrow though with less TSRA
coverage. For now, have VCTS in 00z TAFs after 17z.
&&
.MARINE...
Issued at 333 PM EDT Sun Sep 4 2022
High pressure ridge will remain northeast of the waters through
Monday with a light onshore flow in place. High pressure ridge
builds down across the waters Tuesday and Wednesday, then west of
the waters during the late week time frame as a weak frontal
boundary sags south into the local waters. No headlines are
expected through the period as tropical activity remains well
offshore in the Central Atlantic basin, but some swells will
begin to reach the local waters later this week.
Rip Currents/Surf: Moderate risk of rips continues this week with
surf/breakers in the 2-3 ft range through Wednesday. Some of the
longer range models are pushing some of the swell from TC Earl
into the local waters late in the week, with some potential for
elevated risk of rip currents and surf/breakers into the 3-4 ft
range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 72 91 72 / 70 50 40 40
SSI 86 77 87 76 / 20 30 30 30
JAX 88 73 91 73 / 30 20 40 30
SGJ 87 75 89 75 / 20 20 30 20
GNV 90 72 92 73 / 70 50 50 40
OCF 91 73 93 73 / 60 40 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
&&
In the hours before
Special weather statement, Sep 4, 4:19 PM EST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
519 PM EDT Sun Sep 4 2022
FLZ023-122-GAZ163-350-364-042200-
Baker FL-Northern Columbia FL-Clinch GA-Western Charlton GA-
Southern Ware GA-
519 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of northwestern Baker,
northeastern Columbia, southeastern Ware, southeastern Clinch and
south central Charlton Counties through 600 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Taylor, or 14 miles southeast of Fargo, moving
northeast at 20 mph.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8242 3062 8250 3079 8230 3051 8208
TIME...MOT...LOC 2119Z 230DEG 16KT 3055 8237
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 4, 4:23 PM EST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
523 PM EDT Sun Sep 4 2022
FLZ023-030-031-232-042215-
Baker FL-Western Clay FL-Union FL-Bradford FL-
523 PM EDT Sun Sep 4 2022
...Strong thunderstorms will impact portions of northeastern
Bradford, south central Baker, northeastern Union and west central
Clay Counties through 615 PM EDT...
At 522 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Butler to near Keystone Heights.
Movement was northeast at 10 mph.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Starke, Keystone Heights, Raiford, Kingsley, Lawtey, Hampton,
Ellerbee and Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3023 8224 2993 8195 2980 8210 3010 8235
TIME...MOT...LOC 2122Z 210DEG 9KT 3009 8232 2983 8209
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 4, 5:20 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Sun Sep 4 2022
FLZ232-237-042300-
Western Clay FL-Western Putnam FL-
620 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of northwestern Putnam
and southwestern Clay Counties through 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florahome, or 8 miles southeast of Keystone Heights, moving northeast
at 10 mph.
HAZARD...Winds around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
George's Lake, Florahome and Putnam Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2967 8192 2974 8199 2989 8198 2982 8174
TIME...MOT...LOC 2220Z 212DEG 8KT 2977 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 4, 5:30 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
630 PM EDT Sun Sep 4 2022
GAZ163-250-350-042315-
Clinch GA-Northern Ware GA-Southern Ware GA-
630 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of west central Ware
and northeastern Clinch Counties through 715 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Manor, or 8 miles southeast of Argyle, moving
northeast at 10 mph.
HAZARD...Winds around 40 to 45 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Homerville, Argyle and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3107 8278 3118 8264 3110 8230 3101 8237
3101 8241 3096 8242 3092 8245 3092 8278
TIME...MOT...LOC 2229Z 212DEG 10KT 3099 8254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Sep 4, 5:40 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
640 PM EDT Sun Sep 4 2022
FLZ237-042330-
Western Putnam FL-
640 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of northwestern Putnam
County through 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking a strong thunderstorm over
Interlachen, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Interlachen, Hollister, Carraway and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2958 8190 2965 8195 2982 8174 2961 8172
TIME...MOT...LOC 2240Z 236DEG 11KT 2963 8188
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, Sep 4, 6:51 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
751 PM EDT Sun Sep 4 2022
FLZ137-140-237-050030-
Eastern Putnam FL-Western Putnam FL-Eastern Marion FL-
751 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of northeastern Marion
and south central Putnam Counties through 830 PM EDT...
At 751 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Delancy, or 10 miles northwest of Salt Springs, moving north at
10 mph.
HAZARD...Winds around 40 mph, excessive cloud-to-ground lightning,
and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Lake Delancy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2941 8178 2943 8189 2956 8188 2953 8167
TIME...MOT...LOC 2351Z 198DEG 7KT 2947 8184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KB